Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I’m trying to connect with other people who have or currently are on Forteo shots simply to compare our stories and find out if I’m the only one experiencing really fast weight gain especially in my abdominal area after Forteo shots. The reason I’m prescribed this medication is to prevent further bone loss after being on steroid injections for years for my wrecked right hip. I’ve been on steroids for 2 years and have experienced all the possible side effects one could have, but I never had this rapid weight gain: 5 pounds of belly fat in just few weeks, with my diet being the same. MY physician still claims it’s the steroids and my orthopedic surgeon insists I stay on Forteo because it did help with my bone density. If anyone was or is on Forteo now – do you have side effects that include weight gain?

Thanks

Loading...

Hello bellyfat,

since you say you've been on steroids for two years, there are far bigger chances that they are to blame for your weight gain than Forteo. I'm not saying that it's completely impossible that Forteo shots contributed to further weight gain - my mom was on the Forteo injections for a couple of months for pretty much the same reasons you are, only she didn't take any steroid medications before - and she didn't have any major weight gain. I'm afraid that in your case, it seems like your orthopedic surgeon is right,

Wish you all the best,

Nicole

Reply

Loading...


Yes! I have been on Forteo (3 months on, 3 months off) for about 2 years. Never having had a weight problem, I was mystified when I started to see an extra pound each time I weighed myself! Now I have 10 extra pounds that I cannot get rid of and it's all in my belly. My eating habits haven't changed and I exercise as always. I'm afraid to get on the scale for fear that I will see yet another pound. I was scheduled to start my next 3 month cycle in March but decided against it. So far I'm still gaining and hoping to see a reversal, although from other posts I've read, the belly fat may be here to stay.
Reply

Loading...

I took the Forteo shots for 2 years.   I weighed 105-110 pounds and wore size 2 jeans.   Now I have this blob for a stomach and an inner tube around my middle and weigh 160 and am in size 10-12 jeans.   I am so disgusted with this "forteo fat" and I have asked my doctors if there is anything I can do to get rid of it and get the same response "well, it has helped your bone density."   I am not happy with my "ring around the middle."   I really have a big "muffin top" and am really unhappy with the results of my Forteo treatments.   I just kept on gaining a pound it seemed just about every week or every few days and I watch my diet and exercise.   No matter what I do I still keep gaining and cannot lose a pound.  

Reply

Loading...

PS from Tuffnstuff......    About 6 months ago I took my first Prolia shot.   A few weeks after I took the shot, I thought my teeth were going to fall out and my jaws hurt me for weeks.   I also had extreme pain in both my breasts -- thought they were going to fall off they hurts so badly.   I knew I probably didn't have a problem with me teeth, but went to my dentist and she checked -- had not dental probems.   My dentist did some research on Prolia and told me not to take it anymore -- so no what??

Reply

Loading...

I am a very active person and started putting belly fat on very soon after starting forteo.  It gets worse every month.  I've doubled my exercise - walk and run a combined average of 6-10 miles daily, hike and do weights and floor exercises.  I cut back on my eating and still couldn't stop the belly fat increase.  When I talk to the Forteo nurses they are very vague about whether this is common, saying well some people gain but others lose.  I suspect more of the former and less of the latter.  I'm guessing that weight/belly fat gain would be a serious detraction in getting 

Reply

Loading...

I have gained weight in my Midsection too despite cutting back on my diet. My doctor says it is my age, but I eat much less than I ever have and continue to gain. I exercise too.
Reply

Loading...

I just started Forte about a week ago and even though I'm very careful with my diet, I've gained 4 POUNDS since starting this medication. I am very concerned as I do liquid protein for 2 meals and eat VERY healthy. My tiny frame 4'9" can't handle extra weight. I'm not seeing anything about this via Forteo, but too many others are having the same complaint so there must be something that causes weight gain.
Thanks for any help you can give me.
Reply

Loading...

I started Forteo a little over a month ago and am experiencing rapid weight gain in my thighs and stomach. It must be the Forteo. It was very rapid and nothing has changed except starting these shots. I'm concerned about going any further with it. I hate how I look and feel now.
Reply

Loading...

Yes, I have been on Forteo for two months+, and have gained enough weight to have to buy larger size clothes. I'm afraid to get on the scale, but it has to be at least 10 lbs. When I told my doctor she just shrugged. I registered the concern with Forteo Connect today, and they'll pass the info on to Lilly. Are you still gaining? StrongerBones
Reply

Loading...

I have been on Forteo for almost 6 months now and just recently started gaining weight in the last few weeks. I have a blood disorder called Myleodysplasia and have a decreased appetite due to the anemia it cause. I go weekly for blood work for this disease and have to be weighed. I have gained 5 lbs in just a few weeks all of a sudden. I have not seen this side affect on any of the Forteo literature. I'm connected with a ehealth group and this just popped up as a question this week.
Reply

Loading...

The same thing happened to
me and I am going to report this to Lilly.
Reply

Loading...

Always have been a very thin person. I eat virtually nothing. Since I started Forteo I have gained 5 lbs in one month. I broke my back, it was at -3.5. I know I need this but I dont want this weight.
Reply

Loading...

I just completed two years taking Forteo. I gained 15 pounds, unfortunately. I have always exercised, and watched what I eat. Pretty discouraged now trying to get this weight off. There seems to be a vagueness by the professionals (mostly denial of weight gain), but as far as I can see here, and my own experience, the medicine must contribute to weight gain.
Reply

Loading...

Happened to me too. Took Forteo for a month and blew up. I would say at least 15 pounds, all mid-section and thighs. I stopped the injections, but the weight stays. I worked for over a year to lose 70 pounds about ten years ago, and I refuse to continue gaining weight without at least having the benefit of the FOOD! This stuff is terrible. I may try Fosamax now...
Reply

Loading...